MAUDE Adverse Event Report: DEPUY SPINE INC EXP DI FAR CASTLE TIGHTENER; DRIVER, PROSTHESIS

DEPUY SPINE INC EXP DI FAR CASTLE TIGHTENER; DRIVER, PROSTHESIS
Model Number 279722870
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Per reporter: i was in a adult degenerative scoliosis case yesterday afternoon in woodend hospital aberdeen.All the fas screws were placed (x14)t10-l5, rods were inserted and during the final tightening of the set screws using the outer innie torque the end of the instrument broke.The end of this instrument has castle nut connections - all 4 of the metal extensions sheared off.This only delayed the operation by a few minutes and all parts of the broken instrument were removed.I have attached a picture of the instrument and sent it for decontamination before i return item.There appeared to be no misuse of the instrument and it looked like it was seated correctly and being used correctly.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Udi: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was not returned for evaluation.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.As no systemic trends were found, this complaint file will be closed with no further action required.Should more information and/or the sample be provided at a later time, this complaint will be reopened and device evaluated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXP DI FAR CASTLE TIGHTENER
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key8086125
Report Number1526439-2018-51080
Device Sequence Number1599098
Product Code HWR
UDI-Device Identifier10705034199436
UDI-Public(01)10705034199436
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279722870
Device Catalogue Number279722870
Device Lot NumberGB38769
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/07/2018
Supplement Date Received by Manufacturer12/11/2018
Initial Report FDA Received Date11/19/2018
Supplement Report FDA Received Date12/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1